Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1974, Volume 42, Issue 5

On the Uniqueness of Competitive Equilibrium: Part II, Bounded Demand<921:OTUOCE>2.0.CO;2-V
p. 921-932

I. F. Pearce, J. Wise

It is the purpose of this paper to show first that in a competitive system satisfying a generalized Walras' law all principal minors of order less than n of the Jacobian determinant of the system of excess supply functions will ordinarily change sign somewhere on the domain of all positive prices whether demand is bounded or not. Conditions for uniqueness of equilibrium are proposed for the case of bounded demand which allow minors of the Jacobian to change signs. Unbounded demand was treated in Part I. Existence of equilibrium is proved under a generalized Walras law.

Log In To View Full Content